MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 HPUNI FEM FINISH BLK SZ5 LMRL; INSTRUMENT, CUTTING, ORTHOPEDIC

DEPUY IRELAND - 3015516266 HPUNI FEM FINISH BLK SZ5 LMRL; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 252530500
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
The hp uni femoral chisel was introduced in the hp uni fem finish blk sz5 lmrl the wrong way (the ¿ant¿ and two lines facing downwards) which led to the chisel being stuck in the anterior chamfer slot and the block broke into two on the medial side, just below the medial pin hole.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.Corrected: e1 facility name.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the hp uni fem finish blk sz5 lmrl has one broken fragment that is stuck on the mating component.The hp uni femoral chisel is also one stuck on the mating component.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the hp uni femoral chisel was introduced in the hp uni fem finish blk sz5 lmrl the wrong way (the ¿ant¿ and two lines facing downwards) which led to the chisel being stuck in the anterior chamfer slot and the block broke into two on the medial side, just below the medial pin hole.The product was returned to depuy synthes for evaluation.Visual inspection revealed that the hpuni fem finish blk sz5 lmrl was returned broken into two pieces, all pieces were returned.One of the broken pieces was found to be assembled to the hpuni femoral chisel.Device also displays sings of repetitive use.Functional test was performed by attempting to disassemble the hpuni femoral chisel from the hpuni fem finish blk sz5 lmrl, however they were found to be jammed due to the orientation in which the hpuni femoral chisel was introduced to the hpuni fem finish blk sz5 lmrl.Based on the event reported and in the condition in which the device was returned, the potential cause is traced to user, the hpuni femoral chisel was introduce in a wrong orientation to the hpuni fem finish blk sz5 lmrl, therefore this can lead with both devices failure/damage.As per the surgical technique intuition¿ instruments for sigma¿ hp partial unicondylar knee replacement 227024-230316 (page 22); place the chisel in the ¿t¿ slot of the block to prepare the anterior chamfer.Tap until the mechanical stop is reached in the block.The chevron markings on the chisel should not be visible when it is seated.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the hpuni fem finish blk sz5 lmrl would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
HPUNI FEM FINISH BLK SZ5 LMRL
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24248210
Report Number1818910-2026-02321
Device Sequence Number12839325
Product Code HTZ
UDI-Device Identifier10603295544593
UDI-Public(01)10603295544593(10)SO2068250
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number252530500
Device Lot NumberSO2068250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/25/2026
03/11/2026
03/30/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date02/26/2026
03/20/2026
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown